Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 22, 2012, 8:39 PM EDT for Collier County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2012, 8:39 PM EDT (00:39 UTC)
- Expired
- Aug 22, 2012, 9:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 136 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2967 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WWUS82 KMFL 230039
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
839 PM EDT WED AUG 22 2012
FLZ069-070-230145-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
839 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 945 PM EDT
* AT 836 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MARCO ISLAND AIRPORT...AND MOVING WEST AT
5 MPH.
* THE STORM WILL AFFECT...
MARCO ISLAND AIRPORT...
FIDDLERS CREEK...
BELLE MEADE...
LELY...
MARCO ISLAND...
ROOKERY BAY AQUATIC PRESERVE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2610 8178 2612 8169 2610 8158 2604 8151
2594 8159 2591 8170 2592 8174 2595 8176
2597 8175 2606 8180
TIME...MOT...LOC 0038Z 092DEG 6KT 2598 8163
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 8:02 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 22, 8:02 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 802 PM EDT WED AUG 22 2012 .AVIATION... LINGERING CONVECTION CONTINUES ACROSS THE SOUTH FLORIDA PENINSULA THIS EVENING BUT THE ONLY TERMINAL AFFECTED IS KAPF WITH VCTS ASSIGNED AS THERE ARE THUNDERSTORMS TO THE EAST OF THE TERMINAL BUT ARE NOT EXPECTED TO IMPACT KAPF DIRECTLY ALTHOUGH SOME SHOWERS AND BRIEF SUB-VFR CONDITIONS MAY BE POSSIBLE OVER THE NEXT COUPLE OF HOURS. FOR THE EAST COAST TERMINALS VCSH ASSIGNED WITH SHOWERS OCCURRING OVER THE ADJACENT ATLANTIC WATERS WITH MAINLY VFR CONDITIONS EXPECTED BUT BRIEF SUB-VFR CONDITIONS MAY OCCUR WITH ANY SHOWERS. 60 && .PREV DISCUSSION... /ISSUED 151 PM EDT WED AUG 22 2012/ DISCUSSION... DRIER AIR HAS ALREADY MOVED INTO THE SOUTHEAST FLORIDA COASTLINE ..WHICH COULD BE SEEN ON THE 12Z SOUNDING. THE SUBTROPICAL RIDGE AXIS WAS LOCATED ALONG DEEP SOUTH FLORIDA AND ACROSS THE BAHAMAS AND OUT INTO THE WESTERN ATLANTIC. AS THE UPPER TROUGH OVER THE EASTERN SEABOARD CONTINUES TO LIFT TO THE NORTHEAST...THE SUBTROPICAL RIDGE WILL LIFT NORTHWARD. THIS WILL ALLOW EVEN DRIER AIR TO MOVE INTO SOUTH FLORIDA ON THURSDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS INTERIOR PALM BEACH AND NORTHERN BROWARD COUNTIES. EXPECTED INCREASING STORMS ACROSS THE INTERIOR THROUGH THE EARLY EVENING HOURS...WITH STORMS MOVING TO THE NORTH. THE QUASI-STATIONARY FRONTAL BOUNDARY ACROSS NORTH FLORIDA WILL PRODUCE ANOTHER LINE OF CONVECTION ACROSS CENTRAL FLORIDA...WHICH MAY ONCE AGAIN APPROACH THE LOCAL GULF WATERS AND THE WESTERN TWO-THIRDS OF THE CWA OVERNIGHT. SO LEFT 20-30 POPS FOR THOSE REGIONS FOR THIS EVENING AND OVERNIGHT. PWATS ACROSS THE REGION ARE EXPECTED TO DROP TO 1.3-1.6 INCHES AS THE SUBTROPICAL RIDGE MOVES OVER THE LAKE REGION. THE FLOW ALOFT WILL SHIFT TO THE SOUTHEAST...SO EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR AND TOWARDS THE GULF COAST. TEMPERATURES WILL REMAIN WARM WITH HIGHS IN THE 80S TO LOW 90S EAST AND THE LOW TO MID 90S INTERIOR AND GULF COAST. DRY AIR WILL CONTINUE TO MOVE INTO THE REGION THROUGH FRIDAY MORNING. AFTERWARDS...THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN AND MOISTURE MAY BEGIN TO INCREASE THROUGH THE DAY ON FRIDAY AS TROPICAL STORM ISAAC MOVES OVER OR NEAR HISPANIOLA. WITH THE SUBTROPICAL HIGH ACROSS NORTH FLORIDA...THIS WOULD BRING A MOISTURE AND WIND SURGE TO THE REGION. SO ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE. ALL EYES THEN TURN TO TROPICAL STORM ISAAC AND ITS POTENTIAL THREAT TO SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK. MODEL GUIDANCE IS STILL FAIRLY SPREAD OUT BY SUNDAY. THE OFFICIAL FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER BRINGS ISAAC ACROSS EASTERN CUBA AND TOWARDS THE SOUTH AND SOUTHWEST COASTS OF SOUTH FLORIDA BY MONDAY MORNING AS A STRENGTHENING HURRICANE. THE 12Z GFS MODEL FOLLOWS THIS TRACK VERY CLOSELY. THE GFS HAS A LARGE WEAKNESS OVER THE EASTERN GULF TO THE BAHAMAS...WHICH WOULD ALLOW ISAAC TO TURN MORE TO THE WEST NORTHWEST AND NORTHWEST FROM CUBA TOWARDS THE GENERAL DIRECTION OF SOUTH FLORIDA. SO POSSIBLE IMPACTS TO SOUTH FLORIDA ARE HIGHLY DEPENDENT ON THE STRENGTH OF THIS RIDGE...THE STRENGTH OF ISAAC...AND HOW IT INTERACTS WITH THE TERRAIN OF HISPANIOLA AND EASTERN CUBA. IT SHOULD BE NOTED THAT TRACK FORECAST ERRORS AT DAY 5 ARE ON THE ORDER OF 225 MILES. SO IT IS STILL TOO EARLY TO DETERMINE THE IMPACTS OF TROPICAL STORM ISAAC TO SOUTH FLORIDA OR THE SURROUNDING MARINE AREAS. HOWEVER...THERE IS A POTENTIAL THAT SOUTH FLORIDA AND/OR THE SURROUNDING MARINE AREAS COULD SEE TROPICAL STORM OR HURRICANE CONDITIONS BEGINNING ON SUNDAY. SO NOW IS A GOOD TIME TO REVIEW INDIVIDUAL TROPICAL CYCLONE PREPAREDNESS PLANS. FOR THE LATEST INFORMATION REGARDING TROPICAL STORM ISAAC...CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER. AVIATION... MOSTLY VFR CONDITIONS SHOULD BE EXPECTED ACROSS MOST TERMINALS THIS AFTERNOON AND EVENING. HOWEVER, A FEW STORMS COULD DEVELOP OVER INTERIOR SECTIONS AND MOVE NORTHEASTWARD APPROACHING THE TERMINALS FROM KFLL NORTH TO KPBI. WL INDICATE VCTS FOR THOSE TERMINALS TO ACCOUNT FOR THAT. VFR CONDITIONS ALSO EXPECTED OVERNIGHT AND THURSDAY AS DRIER AIR MOVE OVER THE LOCAL AREA. SFC WINDS SHOULD REMAIN MOSTLY SE (EXCEPT FOR WEST COAST SEA BREEZE AT KAPF) BECOMING LIGHT OVERNIGHT AND AGAIN ESE AROUND 10 KTS THURSDAY. MARINE... SOUTHERLY WINDS THIS AFTERNOON BECOME EASTERLY THURSDAY AND GRADUALLY INCREASE FROM THE NE THURSDAY NIGHT INTO FRIDAY. POSSIBLE EXERCISE CAUTION CRITERIA REACHED EARLY SATURDAY WITH WINDS POTENTIALLY INCREASING THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS COULD CHANGE DEPENDING UPON THE INTENSITY AND TRACK OF TROPICAL STORM ISSAC. AT THIS TIME THE LONG RANGE TRACK BRINGS TROPICAL STORM ISSAC IN THE GENERAL DIRECTION OF S FLA AND MARINE INTERESTS SHOULD CLOSELY MONITOR THE NHC FORECAST. FIRE WEATHER... NO CRITICAL WEATHER ELEMENTS WILL BE APPROACHED SO NO HIGHLIGHTS. FRIDAY INTO THE WEEKEND WINDS INCREASE AS TROPICAL STORM ISAAC MOVES CLOSER TO SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 78 89 / 20 10 20 30 FORT LAUDERDALE 79 90 80 90 / 10 10 20 30 MIAMI 79 91 79 90 / 10 10 20 30 NAPLES 76 93 75 95 / 30 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...57/DG AVIATION/RADAR...60/BD
Hazardous weather outlook, Aug 22, 6:02 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 602 PM EDT WED AUG 22 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 231000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 602 PM EDT WED AUG 22 2012 ...FEW STRONG THUNDERSTORMS INTERIOR THIS EVENING... ...STAY TUNED TO THE LATEST FORECAST ON TROPICAL STORM ISAAC... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE INTERIOR THIS EVENING WITH ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE. FREQUENT LIGHTNING STRIKES AND STRONG WIND GUSTS WILL BE THE MAIN IMPACTS FROM THE THUNDERSTORMS. HEAVY RAIN WILL ACCOMPANY THE STORMS AS WELL. WINDS: STRONG WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE STRONGEST THUNDERSTORMS OVER THE INTERIOR THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL STORM ISAAC...CURRENTLY CENTERED EAST OF THE LEEWARD ISLANDS...IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE ON A GENERAL WESTWARD TRACK THROUGH THE MID-WEEK PERIOD PASSING SOUTH OF PUERTO RICO...THEN EVENTUALLY TURNING NORTHWEST OVER THE WEEKEND IN THE GENERAL DIRECTION OF FLORIDA. THERE IS UNCERTAINTY WITH REGARDS TO THE EXACT TRACK AND INTENSITY OF ISAAC AND AS TO WHETHER OR NOT ISAAC WILL HAVE DIRECT IMPACTS ON THE AREA. ALL INTERESTS ARE ENCOURAGED TO CONTINUE TO MONITOR THE LATEST FORECAST OVER THE UPCOMING DAYS AS CONFIDENCE STEADILY INCREASES. IT IS ALWAYS GOOD TO PREPARE FOR HURRICANES IF YOU HAVE NOT DONE SO ALREADY. VISIT WWW.READY.GOV FOR DETAILED PREPAREDNESS INFORMATION. OTHERWISE, THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY MAINLY IN THE AFTERNOON AND EVENING HOURS. AT THIS TIME NO ACTIVITY OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN BEING LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Aug 22, 5:13 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT WED AUG 22 2012
FLZ066-067-070-071-222200-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
513 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...SOUTHWESTERN PALM BEACH COUNTY...SOUTHEASTERN HENDRY
COUNTY...EASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 600 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BIG CYPRESS SEMINOLE
INDIAN RESERVATION...AND MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
BIG CYPRESS SEMINOLE INDIAN RESERVATION...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2635 8105 2646 8095 2645 8081 2631 8074
2620 8084 2614 8096 2624 8112
TIME...MOT...LOC 2113Z 206DEG 14KT 2628 8098
60Special weather statement, Aug 22, 5:39 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
539 PM EDT WED AUG 22 2012
FLZ071-073-222230-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL
539 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...NORTHWESTERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 630 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FORTYMILE BEND...AND
MOVING NORTH AT 10 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHWESTERN MIAMI-DADE COUNTY
RURAL NORTHERN MIAMI-DADE COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2597 8083 2597 8068 2593 8060 2582 8062
2573 8066 2576 8083
TIME...MOT...LOC 2140Z 193DEG 8KT 2583 8073
60Special weather statement, Aug 22, 5:43 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
543 PM EDT WED AUG 22 2012
FLZ066-067-222245-
HENDRY FL INLAND PALM BEACH COUNTY FL
543 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...EASTERN HENDRY COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 645 PM EDT
* AT 539 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF DEVILS GARDEN...AND
MOVING NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
DEVILS GARDEN...
MONTURA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2660 8115 2674 8098 2668 8082 2654 8074
2642 8084 2636 8089 2634 8100 2650 8121
TIME...MOT...LOC 2142Z 222DEG 9KT 2649 8103
60Special weather statement, Aug 22, 6:36 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
636 PM EDT WED AUG 22 2012
FLZ063-066-070-222315-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
636 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN GLADES
COUNTY...NORTHWESTERN HENDRY COUNTY...NORTHERN COLLIER COUNTY...FOR
FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 715 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOORE
HAVEN TO 5 MILES NORTHWEST OF IMMOKALEE...AND MOVING NORTH AT 5
MPH.
* THE LINE OF STORMS WILL AFFECT...
LAKE HICPOCHEE...
KERI...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TWO FUNNEL CLOUDS WERE REPORTED WITHIN THIS LINE...NEAR MOORE HAVEN
AND ORTONA. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA
FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
LAT...LON 2705 8108 2699 8106 2698 8108 2692 8107
2693 8110 2689 8111 2688 8109 2685 8109
2682 8105 2682 8098 2678 8096 2636 8151
2645 8157 2661 8157
TIME...MOT...LOC 2235Z 162DEG 5KT 2683 8110 2647 8150
GREGORIASpecial weather statement, Aug 22, 7:47 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
747 PM EDT WED AUG 22 2012
FLZ070-230015-
INLAND COLLIER COUNTY FL
747 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 815 PM EDT
* AT 744 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF ROYAL PALM HAMMOCK...AND
MOVING NORTHEAST AT 5 MPH.
* THE STORM WILL AFFECT...
SOUTH BLOCKS GOLDEN GATE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2617 8164 2632 8157 2632 8144 2620 8131
2609 8143 2601 8160 2606 8167
TIME...MOT...LOC 2347Z 225DEG 5KT 2606 8159
60Special weather statement, Aug 22, 8:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
839 PM EDT WED AUG 22 2012
FLZ069-070-230145-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
839 PM EDT WED AUG 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 945 PM EDT
* AT 836 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MARCO ISLAND AIRPORT...AND MOVING WEST AT
5 MPH.
* THE STORM WILL AFFECT...
MARCO ISLAND AIRPORT...
FIDDLERS CREEK...
BELLE MEADE...
LELY...
MARCO ISLAND...
ROOKERY BAY AQUATIC PRESERVE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2610 8178 2612 8169 2610 8158 2604 8151
2594 8159 2591 8170 2592 8174 2595 8176
2597 8175 2606 8180
TIME...MOT...LOC 0038Z 092DEG 6KT 2598 8163
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:35 PM EDT | Special Marine Warning | MFL | 40 min | |
| Aug 23, 7:53 AM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 23, 3:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Aug 23, 4:26 PM EDT | Special Weather Statement | MFL | Collier | 19 min |
| Aug 23, 4:48 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Aug 23, 5:27 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Aug 23, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 34 min |
| Aug 23, 6:58 PM EDT | Special Weather Statement | MFL | Glades | 32 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.